Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 6, NWS St. Louis, MO

August 12, 201611 counties in Illinois; 12 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Aug 12, 2016, 3:44 AM CDT for 11 counties in Illinois; 12 counties in Missouri. It took effect at Aug 13, 2016, 12:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 12, 2016, 3:44 AM CDT (08:44 UTC)
In effect from
Aug 13, 2016, 12:00 AM CDT
Expired
Aug 16, 2016, 3:20 AM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Flood severity
None
All 23 counties

Bond County, IL, Clinton County, IL, Fayette County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

899 
WGUS63 KLSX 120844
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
344 AM CDT FRI AUG 12 2016

ILZ074-079-MOZ074-075-084-085-099-122130-
/O.NEW.KLSX.FF.A.0006.160813T0500Z-160815T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...SPARTA...FARMINGTON
344 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST 
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... 
  RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON 
  MO...MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO AND SAINTE 
  GENEVIEVE MO. 

* FROM LATE TONIGHT THROUGH MONDAY MORNING

* ROUNDS OF HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT THROUGH
  SUNDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND
  OF 3 TO 6 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE
FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH
AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO
MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR
QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING
IS ISSUED.

&&

$$

TILLY
8 follow-up statements
650 
WGUS63 KLSX 122034
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
334 PM CDT FRI AUG 12 2016

ILZ074-079-MOZ074-075-084-085-099-130845-
/O.CON.KLSX.FF.A.0006.160813T0500Z-160815T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...SPARTA...FARMINGTON
334 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON 
  IL. IN SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS 
  MO...SAINT FRANCOIS MO AND SAINTE GENEVIEVE MO. 

* FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING

* ROUNDS OF HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT THROUGH
  SUNDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND
  OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

BRITT
124 
WGUS63 KLSX 130834
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
334 AM CDT SAT AUG 13 2016


ILZ064-065-069-070-101-102-MOZ065-073-132100-
/O.EXB.KLSX.FF.A.0006.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-SAINT CLAIR IL-MONROE IL-
JEFFERSON MO-WASHINGTON MO-
INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM...
BELLEVILLE...CAHOKIA
334 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND EAST 
  CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...MARION IL... 
  MONROE IL AND SAINT CLAIR IL. IN EAST CENTRAL MISSOURI... 
  JEFFERSON MO AND WASHINGTON MO. 

* THROUGH MONDAY EVENING

* ROUNDS OF HEAVY RAINFALL ARE POSSIBLE THROUGH MONDAY. STORM
  TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND OF 4 TO 7 INCHES
  WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

ILZ074-079-MOZ074-075-084-085-099-132100-
/O.EXT.KLSX.FF.A.0006.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...SPARTA...FARMINGTON
334 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON 
  IL. IN SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS 
  MO...SAINT FRANCOIS MO AND SAINTE GENEVIEVE MO. 

* THROUGH MONDAY EVENING

* ROUNDS OF HEAVY RAINFALL ARE POSSIBLE THROUGH MONDAY. STORM
  TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND OF 4 TO 7 INCHES
  WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

BYRD
352 
WGUS63 KLSX 132041
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
341 PM CDT SAT AUG 13 2016

ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-
140845-
/O.EXT.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
SAINT CLAIR IL-MONROE IL-JEFFERSON MO-WASHINGTON MO-
SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM...
CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON
341 PM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... 
  MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...IRON MO...JEFFERSON MO...MADISON 
  MO...REYNOLDS MO...SAINT FRANCOIS MO...SAINTE GENEVIEVE MO AND 
  WASHINGTON MO. 

* THROUGH TUESDAY MORNING

* ROUNDS OF HEAVY RAINFALL ARE POSSIBLE NOW EXPECTED THROUGH
  MONDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH
  LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

BRITT
766 
WGUS63 KLSX 140828
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
328 AM CDT SUN AUG 14 2016


ILZ059-060-100-MOZ061>064-072-142100-
/O.EXA.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-MADISON IL-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-CRAWFORD MO-
INCLUDING THE CITIES OF...LITCHFIELD...ALTON...EDWARDSVILLE...
SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...SAINT LOUIS
328 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND EAST 
  CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  ILLINOIS...MACOUPIN IL...MADISON IL AND MONTGOMERY IL. IN EAST 
  CENTRAL MISSOURI...CRAWFORD MO...FRANKLIN MO...SAINT CHARLES 
  MO...SAINT LOUIS CITY MO AND SAINT LOUIS MO. 

* THROUGH TUESDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED THROUGH MONDAY
  NIGHT. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH
  LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-
142100-
/O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
SAINT CLAIR IL-MONROE IL-JEFFERSON MO-WASHINGTON MO-
SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM...
CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON
328 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... 
  MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...IRON MO...JEFFERSON MO...MADISON 
  MO...REYNOLDS MO...SAINT FRANCOIS MO...SAINTE GENEVIEVE MO AND 
  WASHINGTON MO. 

* THROUGH TUESDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED THROUGH MONDAY
  NIGHT. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH
  LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE WATCH AREA.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

BYRD
558 
WGUS63 KLSX 142010
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
310 PM CDT SUN AUG 14 2016

ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-
085-099-150915-
/O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL-
SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-
SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA...
SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...
CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...
SAINT LOUIS...FARMINGTON
310 PM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... 
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON 
  MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT 
  FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE 
  GENEVIEVE MO AND WASHINGTON MO. 

* THROUGH TUESDAY MORNING

* RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ACROSS SOUTHEAST AND
  EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL
  ILLINOIS TONIGHT INTO MONDAY. AN ADDITIONAL 2 TO 5 INCHES WITH
  LOCALLY HIGHER AMOUNTS IS EXPECTED.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

BRITT
192 
WGUS63 KLSX 150911
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
411 AM CDT MON AUG 15 2016

ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-
085-099-152130-
/O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL-
SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-
SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA...
SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...
CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...
SAINT LOUIS...FARMINGTON
411 AM CDT MON AUG 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... 
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON 
  MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT 
  FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE 
  GENEVIEVE MO AND WASHINGTON MO. 

* THROUGH TUESDAY MORNING

* RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ACROSS SOUTHEAST AND
  EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL
  ILLINOIS THROUGH TONIGHT...WITH THE HIGHEST RAINFALL EXPECTED
  THROUGH THIS AFTERNOON. AN ADDITIONAL 1 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS IS EXPECTED.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

TILLY
342 
WGUS63 KLSX 152022
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
322 PM CDT MON AUG 15 2016

ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-
085-099-161200-
/O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL-
SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-
SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA...
SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...
CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...
SAINT LOUIS...FARMINGTON
322 PM CDT MON AUG 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... 
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON 
  MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT 
  FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE 
  GENEVIEVE MO AND WASHINGTON MO. 

* THROUGH TUESDAY MORNING

* ANOTHER ROUND OF RAIN IS EXPECTED TO IMPACT THE AREA TONIGHT...
  MAINLY THIS EVENING...AND COULD DROP UP TO ANOTHER INCH OF
  RAINFALL IN LOCALIZED AREAS. SEVERAL AREAS INSIDE THE WATCH AREA
  REMAIN VULNERABLE TO RENEWED FLOODING WITH NOT AS MUCH RAINFALL
  NEEDED AS BEFORE...WHILE SEVERAL OTHER AREAS CONTINUE TO HAVE
  FLOODING.

* ADDITIONAL RAINFALL COULD RESULT IN NEW OR RENEWED FLOODING OF
  LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS
  FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES
  ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT.
DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE
CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING
TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED
BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND
ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

&&

$$

TES
058 
WGUS63 KLSX 160820
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAINT LOUIS MO
320 AM CDT TUE AUG 16 2016


ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-
085-099-160930-
/O.CAN.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL-
SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-
SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA...
SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...
CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...
SAINT LOUIS...FARMINGTON
320 AM CDT TUE AUG 16 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELLED. THE HEAVY RAIN HAS MOVED AWAY FROM THE REGION, SO
THE FLASH FLOOD WATCH HAS BEEN CANCELLED. WE WILL STILL HAVE SOME
SCATTERED LIGHT RAIN SHOWERS TODAY AS SYSTEM EXITS THE REGION.

$$

BYRD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 3:36 AM CDT, 8 minutes earlier.

Area forecast discussion, Aug 12, 3:36 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
336 AM CDT FRI AUG 12 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 334 AM CDT Fri Aug 12 2016

Cold front has moved into northwestern Missouri but is making very
little progress to the south and east as of 08z Friday. Storms
associated with cold front will gradually diminish as they move into
forecast area, will see best chances over northeast Missouri/west
central Illinois through 15z. By afternoon, thunderstorm coverage to
increase once again, if the atmosphere can recover. Location of
redevelopment hard to pin down, as it will depend on where the cold
front is. For now have likely pops over central/NE Missouri, west
central Illinois by early afternoon once again, then slide this area
southeast through the afternoon hours. As for temperatures,
definitely will depend on frontal location, precipitation and cloud
cover. For now have highs in the low to mid 80s far north to the
upper 80s to low 90s along and south of I-70. Heat index values will
be between 100 and 105 over east central/southeast Missouri and
southwestern Illinois, but not high enough to warrant a heat
advisory at this time.

Byrd

.LONG TERM...  (Tonight through Thursday)
Issued at 334 AM CDT Fri Aug 12 2016

Focus will be precip chances and potential for heavy rainfall.

Mdls continue to show the cdfnt slowly dropping swd thru the region
this evening. As the fnt stalls this evening, deep forcing aligns
along the fnt. With deep warm cloud depths in place and PWs
increasing late tonight and continuing thru the weekend, have
decided to go ahead with a Flash Flood watch beginning tonight thru
the weekend.

Not a lot has changed from the prev forecast. However, what did
change is the mdl guidance shifting the heavy precip axis further
nwd. Granted, this axis may still change, but believe with higher
potential for training storms, thought the watch could begin
tonight. Have highlighted the area that is expected to receive
four inches of rainfall thru the weekend.

With the fnt stalled across the region, the heavy rainfall threat
is expected to continue thru the weekend. This threat will only
increase, especially Sat night thru Sun as the tropical system
currently in the Gulf moves into the region along the stationary
sfc fnt. Will need to continue to monitor this system as it
impacts the region into next week as any headlines may need to be
expanded in time and pulled further nwd. For now, have kept likely
PoPs going across the sern portions of the CWA thru Mon with
increasing uncertainty beyond.

Generally for temps, trended cooler across the srn portions of the
CWA where more precip and clouds are expected. Gradually warm up the
area by mid next week when an upper level trof helps to finally push
the sfc fnt south of the region.

Tilly

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1041 PM CDT Thu Aug 11 2016

Complex of showers and storms across IA into northwest MO will
drop southeastward into UIN and COU late tonight between 09-12Z
Friday ahead of an approaching cold front. This activity should
weaken as it drops into the St Louis metro area around 12Z Friday.
May get redevelopment of convection along and ahead of the front
Friday afternoon/evening as the cold front moves southeastward
through the taf sites. South-southeasterly surface winds late tonight
will veer around to a south-southwesterly direction on Friday,
then west-northwesterly Friday night after fropa.

SPECIFICS FOR KSTL: Complex of showers and storms across IA into
northwest MO will drop southeastward through northeast and
central MO late tonight ahead of an approaching cold front. This
activity should weaken as it drops into the STL area around 12Z
Friday. May get redevelopment of convection along and ahead of the
front late Friday afternoon/evening as the cold front moves
southeastward through the STL area. South-southeasterly surface
winds late tonight will veer around to a south-southwesterly
direction on Friday, then west-northwesterly Friday night after
fropa.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     91  77  86  73 /  70  70  50  40
Quincy          86  70  85  66 /  60  60  10  10
Columbia        85  71  85  67 /  60  60  10  10
Jefferson City  87  72  85  68 /  60  70  20  20
Salem           88  74  84  70 /  50  70  70  70
Farmington      89  73  82  69 /  50  70  70  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from late tonight through Monday morning for
     Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
     Genevieve MO.

IL...Flash Flood Watch from late tonight through Monday morning for
     Randolph IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 11, 8:24 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
824 PM CDT THU AUG 11 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
824 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES MAY APPROACH 105 DEGREES ON FRIDAY AFTERNOON
ACROSS THE SAINT LOUIS METROPOLITAN AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:17 PM CDTFlash Flood WarningLSXCalhoun, Greene, Pike4 hr
Aug 12, 5:51 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Gasconade, Lincoln and 4 more4 hr

Nearby

Flash Flood Watches in Missouri, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.